Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Quantitative homogenization of degenerate random environments

Arianna Giunti and Jean-Christophe Mourrat

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study discrete linear divergence-form operators with random coefficients, also known as random conductance models. We assume that the conductances are bounded, independent and stationary; the law of a conductance may depend on the orientation of the associated edge. We give a simple necessary and sufficient condition for the relaxation of the environment seen by the particle to be diffusive, in the sense of every polynomial moment. As a consequence, we derive polynomial moment estimates on the corrector.

Résumé

Nous étudions des opérateurs linéaires discrets sous forme divergence à coefficients aléatoires, aussi appelés modèles de conductances aléatoires. Nous supposons que les conductances sont bornées, indépendantes et stationnaires ; la loi d’une conductance peut dépendre de l’orientation de l’arète associée. Nous donnons une condition nécessaire et suffisante simple pour que la relaxation de l’environnement vu par la particule soit diffusive, au sens de tous les moments polynomiaux. Comme conséquence, nous estimons les moments polynomiaux du correcteur.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 54, Number 1 (2018), 22-50.

Dates
Received: 5 March 2016
Revised: 7 September 2016
Accepted: 12 September 2016
First available in Project Euclid: 19 February 2018

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1519030818

Digital Object Identifier
doi:10.1214/16-AIHP793

Mathematical Reviews number (MathSciNet)
MR3765879

Zentralblatt MATH identifier
06880044

Subjects
Primary: 35B27: Homogenization; equations in media with periodic structure [See also 74Qxx, 76M50] 35K65: Degenerate parabolic equations 60K37: Processes in random environments

Keywords
Quantitative homogenization Environment viewed by the particle Mixing of Markov chains Corrector estimate

Citation

Giunti, Arianna; Mourrat, Jean-Christophe. Quantitative homogenization of degenerate random environments. Ann. Inst. H. Poincaré Probab. Statist. 54 (2018), no. 1, 22--50. doi:10.1214/16-AIHP793. https://projecteuclid.org/euclid.aihp/1519030818


Export citation

References

  • [1] M. A. Akcoglu and U. Krengel. Ergodic theorems for superadditive processes. J. Reine Angew. Math. 323 (1981) 53–67.
  • [2] S. Andres, M. T. Barlow, J.-D. Deuschel and B. M. Hambly. Invariance principle for the random conductance model. Probab. Theory Related Fields 156 (3–4) (2013) 535–580.
  • [3] S. Andres, A. Chiarini, J.-D. Deuschel and M. Slowik. Quenched invariance principle for random walks with time-dependent ergodic degenerate weights. Ann. Probab. 43 (4) (2015) 1866–1891.
  • [4] S. Andres, J.-D. Deuschel and M. Slowik. Invariance principle for the random conductance model in a degenerate ergodic environment. Preprint, 2013. Available at arXiv:1306.2521.
  • [5] S. Armstrong, T. Kuusi and J.-C. Mourrat. The additive structure of elliptic homogenization. Invent. Math. To appear. Preprint. Available at arXiv:1602.00512.
  • [6] S. N. Armstrong and C. K. Smart. Quantitative stochastic homogenization of convex integral functionals. Ann. Sci. Éc. Norm. Supér. 48 (2016) 423–481.
  • [7] M. T. Barlow and B. M. Hambly. Parabolic Harnack inequality and local limit theorem for percolation clusters. Electron. J. Probab. 14 (2009) 1–27.
  • [8] N. Berger and M. Biskup. Quenched invariance principle for simple random walk on percolation clusters. Probab. Theory Related Fields 137 (1–2) (2007) 83–120.
  • [9] M. Biskup and T. M. Prescott. Functional CLT for random walk among bounded random conductances. Electron. J. Probab. 12 (2007) 1323–1348.
  • [10] P. de Buyer and J.-C. Mourrat. Diffusive decay of the environment viewed by the particle. Electron. Commun. Probab. 20 (2015) 23.
  • [11] A. De Masi, P. A. Ferrari, S. Goldstein and W. D. Wick. An invariance priniciple for reversible Markov processes. Applications to random motions in random environments. J. Stat. Phys. 55 (3) (1989) 787–855.
  • [12] A. Fannjiang and T. Komorowski. A martingale approach to homogenization of unbounded random flows. Ann. Probab. 25 (4) (1997) 1872–1894.
  • [13] A. Gloria, S. Neukamm and F. Otto. Quantification of ergodicity in stochastic homogenization: Optimal bounds via spectral gap on Glauber dynamics. Invent. Math. 199 (2) (2015) 455–515.
  • [14] A. Gloria, S. Neukamm and F. Otto. A regularity theory for random elliptic operators. Preprint. Available at arXiv:1409.2678.
  • [15] A. Gloria and F. Otto. The corrector in stochastic homogenization: Near-optimal rates with optimal stochastic integrability. Preprint. Available at arXiv:1510.08290.
  • [16] C. Kipnis and S. R. S. Varadhan. Central limit theorem for additive functionals of reversible Markov processes and application to simple exclusion. Comm. Math. Phys. 104 (1) (1986) 1–19.
  • [17] A. Lamacz, S. Neukamm and F. Otto. Moment bounds for the corrector in stochastic homogenization of a percolation model. Preprint, 2014. Available at arXiv:1406.5723.
  • [18] P. Mathieu. Quenched invariance principles for random walks with random conductances. J. Stat. Phys. 130 (5) (2008) 1025–1046.
  • [19] P. Mathieu and A. Piatnitski. Quenched invariance principles for random walks on percolation clusters. Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 463 (2085) (2007) 2287–2307.
  • [20] J.-C. Mourrat. Variance decay for functionals of the environment viewed by the particle. Ann. Inst. Henri Poincaré Probab. Stat. 47 (1) (2011) 294–327.
  • [21] J.-C. Mourrat and F. Otto. Anchored nash inequalities and heat kernel bounds for static and dynamic degenerate environments. J. Funct. Anal. 270 (1) (2016) 201–228.
  • [22] H. Osada. Homogenization of diffusion processes with random stationary coefficients. In Probability Theory and Mathematical Statistics (Tbilisi, 1982) 507–517. Lecture Notes in Math. 1021. Springer, Berlin, 1983.
  • [23] V. Sidoravicius and A.-S. Sznitman. Quenched invariance principles for walks on clusters of percolation or among random conductances. Probab. Theory Related Fields 129 (2) (2004) 219–244.